MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is manufacturer quality engineer.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was found ten devices leaked during manufacturer bench testing on unopened, returned ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheters.These devices and nine other unopened devices from the same lot were returned against the complaint recorded under medwatch report # 1820334-2019-01959.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Correction: b5.D10 ¿ product received on: 13aug2020.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.Nineteen unused devices were returned against a complaint reported under medwatch report # 1820334-2019-01959.Physical examination of the 19 unused devices showed 10 of the 19 devices having less than two threads showing, no damage and no leakage.Nine of the 19 devices did not pass the leak test.Physical examination of the nine devices that failed the leak test showed no damage to the flare or catheter and the suture glued to the cap.There is also evidence five of the ten devices were not manufactured within specification due to the amount of threads showing.Re-training for this department was completed on (b)(6) 2019 due to implementation of the new gap gauge measurement.Since this lot was manufactured prior to this implementation date, no further re-training for this issue will be completed.The device is shipped with instruction for use (ifu) which notes: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot and related subassembly lots was reviewed and revealed one related nonconformance.This affected a total of five devices that were all scrapped.A database search was completed on the complaint lot and one additional complaint was found.This complaint was reported from the same customer for two used devices that leaked.Based on this information, there is evidence that nonconforming product exists out in the field.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a manufacturing deficiency and quality control deficiency contributed to this incident.Corrective actions including implementation of a gap gauge and retraining were performed.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was originally reported 10 unopened devices failed the table top leak test, however only 9 devices failed the leak test.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8945988
Report Number1820334-2019-02159
Device Sequence Number11287452
Product Code GBO
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)220611(10)9803175
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/11/2022
Device Model NumberN/A
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number9803175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1